Idaho, 2006

Wildfire in Idaho, August 15 to 31, 2006

August 15 to 31, 2006 · NWS PIH · 1 event in 1 county or zone

Crystal fire burned 220,042 acres of grass and brush northwest of American Falls. No property damage was reported.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Crystal fire burned 220,042 acres of grass and brush northwest of American Falls. No property damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 14, 2:08 PM MST, 12 hours 52 minutes earlier.

Area forecast discussion, Aug 14, 2:08 PM MST, 12 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
308 PM MDT MON AUG 14 2006

.DISCUSSION...THE HIGH PRESSURE RIDGE THAT HAS BEEN IN PLACE
LAST 48 HRS HAS STARTED TO WEAKEN IN RESPONSE TO A MODERATELY
STRONG SHORT WAVE CURRENTLY REACHING THE WASHINGTON/OREGON COAST.
AT THE SAME TIME A SUB-SYNOPTIC CIRCULATION NEAR RENO PULLED A
SWATH OF PACIFIC MOISTURE ACROSS NORTH CENTRAL NEVADA AND INTO
SOUTHERN IDAHO THIS MORNING/AFTERNOON TRIGGERING ISOLATED SHOWERS
AND THUNDERSTORMS PRIMARILY ACROSS THE SOUTHERN HIGHLANDS AND THE
FAR SOUTHERN PORTION OF THE SNAKE RIVER VALLEY. A SECOND AREA OF
ISOLATED SHOWERS AND THUNDERSTORMS IS ALSO OCCURRING IN A NARROW
BAND FROM JUST EAST OF STANLEY NORTHEASTWARD TO LEMHI AND DILLON.

GENERAL TREND OF THE MORNING MODEL RUNS WAS FOR THE COASTAL TROUGH
TO CONTINUE TO DIG AND PUSH STEADILY EASTWARD. AHEAD OF THE
TROUGH...OUR AREA WILL SEE INCREASING CLOUDS AND
SHOWERS/THUNDERSTORMS FROM TUESDAY TO EARLY AFTERNOON ON THURSDAY.
THE TROUGH IS FORECAST TO PUSH THROUGH SOUTHEAST IDAHO ON THURSDAY
AFTERNOON. ONCE THE TROUGH GOES BY...RIDGING WILL RETURN BRINGING
DRIER CONDITIONS FOR THE WEEKEND.

TEMPERATURES WILL INCREASE A FEW DEGREES ON TUESDAY-WEDNESDAY DUE TO THE
SOUTHWESTERLY FLOW AHEAD OF THE TROUGH...BUT THEN COOL BACK DOWN
ON THURSDAY-FRIDAY. WARANAUSKAS

&&

.AVIATION...ISOLD THUNDERSTORMS EXPECTED OVR SOUTHERN AND EASTER ROUTES
FROM 20Z THROUGH ABOUT 04Z. ANY STORMS THAT FORM WILL POSSESS THE
POTENTIAL FOR GUSTY SFC WINDS TO 35 KNOTS. DITTMANN

&&

.FIRE WEATHER...MOISTURE ASSOCIATED WITH AN UPPER LOW OVER THE
SIERRA NEVADA WILL MOVE OVER MAINLY THE SOUTHERN AND EASTERN
DISTRICTS THIS EVENING. THUNDERSTORM ACTIVITY WILL DEVELOP BUT
LOOKS TO BE ISOLATED. AM NOT CONVINCED THAT STORMS WILL BE ONLY
DRY AS PRECIPITABLE WATER VALUES ARE NEAR 0.70 INCHES. ANY STORMS
WILL PRODUCE GUSTY AND ERRATIC WINDS TO AROUND 45 MPH THOUGH AND
THIS WILL BE PLAYED UP IN THE FIRE WEATHER FORECAST. UPPER LEVEL
TROUGH ALONG THE WEST COAST BEGINS APPROACHING NORTHERN ROCKIES
TUESDAY FOR AN INCREASE IN SURFACE WINDS AND SLIGHTLY HIGHER
THUNDERSTORM CHANCES. DITTMANN

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Aug 14, 5:00 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT MON AUG 14 2006

IDZ017>025-031-032-151200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Snake River Plain

When
August 15, 3:00 AM MST to August 31, 2:00 PM MST
Where
Lower Snake River Plain forecast zone
Reported by
GOVT OFFICIAL

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532200.